Illinois, 2009Damaging Wind in Illinois, July 25, 2009
July 25, 2009 · NWS LSX · 1 event in 1 county or zone
A cold front moved through the area, triggering showers and thunderstorms. A few of the storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the area, triggering showers and thunderstorms. A few of the storms produced large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 24, 10:17 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 24, 10:17 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1117 PM CDT FRI JUL 24 2009
.UPDATE...
/520 PM CDT FRI JUL 24 2009/
ISOLATED SHOWERS HAVE DEVELOPED OVER PARTS OF SOUTHEAST
MO/SOUTHWEST IL. WILL GO AHEAD AND MAKE A MINOR UPDATE TO THE
FORECAST FOR THIS EVENING TO INTRO SLIGHT CHANCE POPS DOWN THERE.
CARNEY
&&
.DISCUSSION...
/411 PM CDT FRI JUL 24 2009/
TONIGHT THROUGH SUNDAY...WEAK SFC TROF /PER 19Z SFC ANALYSIS/ ORIENTED
APPROX N-S ALONG THE IL/MO BORDER WITH ISOLD SHRA FORMING IN MO...THEREFORE
INCLUDED SCHC POPS FOR LATE AFTN IN PARTS OF SWRN IL AND ERN MO. BETTER
PRECIP CHCS WILL HOLD OFF UNTIL FORCING FROM CDFNT ARRIVES TONIGHT.
EXPECTING CDFNT TO BE SOUTH OF THE AREA BY SAT NIGHT WITH DRY WEATHER
FOR LATE SAT NIGHT AND SUN. GFS APPEARS TO BE SUFFERING FROM COMPLEX
CONVECTIVE FEEDBACK ISSUES...THEREFORE DISCOUNTED ITS WARM TEMPERATURES
IN FAVOR OF A BLEND INCLUDING ECMWF.
MONDAY THROUGH THURSDAY...CONTINUED GOOD AGREEMENT BETWEEN ECMWF
AND GFS ON LARGE SCALE PATTERN WITH CWA BETWEEN WRN CONUS RIDGE AND
ERN CONUS TROF. BOTH MODELS CONTINUE TO ADVERTISE A PATTN SHIFT WITH
ERN TROF RETROGRADING SLIGHTLY BY THE MIDDLE OF NEXT WEEK. BELOW NORMAL
TEMPS WILL CONTINUE UNDER NW FLOW ALOFT WITH AN OCCASIONAL SHORTWAVE
PASSAGE BRINGING A CHANCE OF SHOWERS/THUNDERSTORMS. ONE SUCH SHORTWAVE
WILL DRAG A CDFNT THROUGH THE REGION ON TUE/WED.
KANOFSKY
&&
.AVIATION...
/1059 PM CDT FRI JUL 24 2009/
FOR THE 06Z TAFS...CDFNT EXTDG FM WI SW THRU NERN CO WILL DROP
SEWD THRU THE TAF SITES LT TGT AND SAT MRNG. AN MCS WAS DROPPING
S-SEWD THRU SERN IA AND NRN IL ALONG AND JUST AHD OF THE CDFNT.
THIS MCS WILL DROP S-SEWD THRU UIN BTWN 06Z AND 08Z SAT...THEN
LIKELY WKN AS IT DROPS THRU STL/SUS BTWN 08Z AND 10Z SAT. MOST OF
THE CONVECTION MAY REMAIN JUST E OF COU LT TGT. MAY JUST INCLUDE
VCTS AT COU...BUT INCLUDE A TEMPO GRP OF TSRA IN STL/SUS. MAY
ALSO CONT LLWS IN THE COU...STL AND SUS TAFS LT TGT AND EARLY SAT
MRNG AS THE MDLS DEPICT A WLY LLJ OVER CNTRL MO...ALTHOUGH IT
SHOULD BE PRETTY MARGINAL. THIS CDFNT SHOULD MOVE SEWD THRU UIN
BTWN 08-09Z SAT THEN THRU COU...STL AND SUS BTWN 12-14Z SAT.
LINGERING SHOWERS MAY CONT IN COU...STL AND SUS DURING THE EARLY
TO MID MRNG HRS ALONG AND JUST BHND THE CDFNT. THE SWLY SFC WND
WILL VEER ARND TO A W-NWLY DIRECTION LT TGT AND SAT MRNG AFTER THE
PASSAGE OF THE CDFNT. OUTSIDE OF SHRA/TSRA ACTIVITY VFR CONDITIONS
SHOULD PREVAIL LT TGT AND SAT MRNG. PREVAILING VFR CLOUD CVR
SHOULD CLR OUT SAT AFTN AND EVNG AS A SFC RDG BLDS SEWD INTO THE
CWA BHND THE CDFNT.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jul 24, 3:23 PM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT FRI JUL 24 2009
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
423 PM CDT FRI JUL 24 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN MISSOURI AND WEST
CENTRAL ILLINOIS TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME
OF THE STORMS COULD BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG A COLD
FRONT ON SATURDAY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
KANOFSKY
In the hours before
Special weather statement, Jul 24, 11:05 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 AM CDT SAT JUL 25 2009
MOZ018-019-250545-
KNOX MO-LEWIS MO-
1205 AM CDT SAT JUL 25 2009
...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND LEWIS COUNTIES UNTIL
1245 AM CDT...
AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SOUTH GORIN...OR 18 MILES
NORTH OF EDINA...MOVING SOUTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
EDINA...
GREENSBURG...
COLONY...
KNOX CITY...
LA BELLE...
PLEVNA...
LEWISTOWN...
EWING...
STEFFENVILLE...
BARING...
HURDLAND...
NOVELTY...
NEWARK...
MONTICELLO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
GKS
Thunderstorm Wind, Montgomery
- When
- July 25, 12:15 AM CST
- Where
- Montgomery County, 0.46 mi SSE of Ohlman
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.344, -89.216
Thunderstorm winds blew down numerous trees and tree limbs in town as well as power lines. A few of the trees caused minor damage to a few homes. Two vehicles sustained moderate damage from the fallen trees and tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, July 25, 20091 injured · $2.1 million · 1.5 in hail · 19 events
- Tornado in New York, July 25, 2009$2.0 million · EF1 · 1 event
- Hail and Damaging Winds in New York, July 25, 2009$108,000 · 1 in hail · 10 events
- Flash Flooding and Damaging Winds in Arizona, July 25, 2009$95,000 · 65 kt wind · 5 events
- Tornado in New York, July 25, 2009$75,000 · EF0 · 1 event
- Hail and Damaging Winds in Kentucky, July 25, 2009$31,000 · 1 in hail · 12 events
- Hail and Damaging Winds in West Virginia, July 25, 20092 injured · $2,000 · 1 in hail · 18 events
- Hail and Damaging Winds in West Virginia, July 25, 2009$20,000 · 1.75 in hail · 12 events
- Damaging Winds in Virginia, July 25, 2009$21,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Kentucky, July 25, 2009$14,000 · 55 kt wind · 7 events
- Flash Flooding and Hail in North Carolina, July 25, 200950 kt wind · 12 events
- Damaging Winds in Pennsylvania, July 25, 2009$15,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188556.